Evidence map›Paper›PMID 39139748›Full record

ArticleJournal of the American College of Emergency Physicians open2024

Potential anaphylactoid reaction to nicardipine.

Ali M Hassan, Holli Hill, Chad Donley, Carmen Leonelli

Abstract readCase Reports
In one paragraph

Article in Journal of the American College of Emergency Physicians open, 2024. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 2 papers.

0numbers the graph read from it
0cells of the map it votes in
2citing papers in PubMed
–field-weighted citation impact
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

2 citing papers in PubMed.

  1. Review
  2. Potential anaphylactoid reaction to nicardipine.Journal of the American College of Emergency Physicians open · 2024
    Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

4 authors.

Ali M HassanDepartment of Emergency Medicine St. Elizabeth Hospital Boardman Ohio USA.
Holli HillDepartment of Emergency Medicine St. Elizabeth Hospital Youngstown Ohio USA.
Chad DonleyDepartment of Emergency Medicine St. Elizabeth Hospital Youngstown Ohio USA.
Carmen LeonelliDepartment of Pharmacy St. Elizabeth Hospital Youngstown Ohio USA.

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Anaphylactic and anaphylactoid reactions are both acute allergic responses known to be potentially fatal if not treated emergently. Signs include bronchospasm, urticaria, nausea and vomiting, pharyngeal edema and cardiovascular collapse. Nicardipine hydrochloride is a dihydropyridine calcium channel blocker that has emerged as a first-line antihypertensive in which emergent blood pressure control is critical. The patient in this case is a 52-year-old male who arrived at the emergency department (ED) with right-sided hemineglect, severe dysarthria, and aphasia, and he was diagnosed with an acute left thalamic hemorrhage. His blood pressure readings were initially 252/135 mmHg despite multiple intermittent boluses of intravenous hydralazine. He was administered a nicardipine hydrochloride infusion at 2.5 mg/h. Due to poor blood pressure control, the rate was titrated up in increments of 2.5 mg/h in the span of 30 min. While up titrating the infusion rate, he developed diffuse swelling and erythema to his left upper extremity in which the medication was being infused, a body wide urticarial rash, tachycardia, diaphoresis, wheezing, and hypoxemia saturating 85% on room air.

Identifiers

PMID39139748
PMCPMC11319606

What OpenQuestion holds

Textmetadata
LicenceCC BY-NC-ND
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.